Thursday, May 21, 2009

The Dark Side

This morning on my way to work I had what one might call a “breakdown.” A minor breakdown, I’d say, but a breakdown nonetheless.

You see, a couple days ago I noticed an army of tiny, red, scaly bumps camping out on my stomach and breast. I was freaked out, yes, but figured with enough beer and a little anti-bacterial cream they’d go away on their own. Then, I woke up this morning.

Nothing remarkable had happened. Honestly, nothing had changed at all; aside from the fact that overnight I went bat-shit-crazy and was suddenly convinced that my throat was closing—needless to say—because of the rash. One frantic phone call and an hour later, I found myself in a backless gown, sitting on that tissue-lined table I know so well.

Before the doctor could get one foot in the door, I started rattling on about my rash and swollen tongue and closing throat and not being able to breath and oh, my new puppy—more on the pug later—who possibly, although doubtfully, was the cause of the entire ordeal.

As I carried on, he silently inspected my scaly abdomen (and “boob” as he lovingly referred to it), then looked at me blankly and explained that the puppy was, indeed, not the problem. The problem, he continued, “was the anxiety” and that was what I needed to be treated for.

He begged me (kind of) to humor him, and take the meds for a miniscule two weeks. I (begrudgingly) agreed. But, I’ll have you know, only after he swore on his dead mother’s grave (and license) that I would not suffer a stroke, aneurysm or heart attack during that time.

So, to make a long story short, I start Paxil on Sunday. Whoa, let me say that again (this time in the universally annoying all caps): I START MOTHERFUCKING PAXIL ON SUNDAY, BITCHES!

Stay tuned…

10 comments:

FellowHypo said...

Glad to hear from you, L. Let us know how the Paxil works out. Pugs are cute...my vet has one.

michelled said...

If it works for you as well as it worked for me, your life will be a whole lot better. Good luck!

Woolly said...

I loved paxil. Don't stop it even if you get some side affects (nausea, hot/cold flushes,sweating for me). They will go away, promise.

The Maven said...

How's it going on the Paxil? Any improvements? I was on Prozac back in the day - there is no shame! I hope it's working for you.

FellowHypo said...

How goes the PAXIL, my friend?

Anonymous said...

How's it working?

Ocosis said...

Hell, I've been on 60mg of the stuff for over nine years. I went from several panic attacks a month (like, the hardcore shaking/freaking/drooling/breathless ones) to about one attack every couple months. Don't you love the side-effect paper they give you that make the pills sound like the dawn of the Apocalypse? My only ones were mild tremours and lots of yawning. LOL

Anonymous said...

We've all been thinking of you, Leila, and hope you are doing better. Give us an update, please! Take care, now.

Sagira said...

As an effective medicine, paxil would surely provide you immense relief if you are in the grip of panic disorder, depression or generalized anxiety disorder but it is altogether true that the usage of Paxil occasionally facilitates certain side-effects such as headache, low blood pressure, irregular heartbeat et al. These side-effects can yield serious results if not treated immediately hence take this medicine only on proper prescription.

jymi1313 said...

nooooooo, they got me to take zoloft,all ive got to say is throw away the medication information sheet and never look it up, you want to know nothing about your medication